MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 32IDX54OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 32IDX54OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Model Number 1218-32-754
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Adhesion(s) (1695); Anemia (1706); Bruise/Contusion (1754); Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Joint Dislocation (2374); No Code Available (3191)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Fracture of the constraining ring of an implanted pinnacle® revision acetabular cup system in a condition of recurrent anterior luxations of the hip prosthesis.In 2011 primary hip-tep, after two rear luxations in 2014, revision to the above system.After a fall in (b)(6) 2019 again recurrent luxations.Now another revision in (b)(6) 2020 with fracture of the constraining ring.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: following review of the information received, it was concluded that it was unlikely that a potential product issue was present.The complaint shall be entered onto the complaints database and monitored through trend analysis.Should further information be received, then the complaint shall be reviewed and further investigation completed as required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Added: b5, h6.H6 patient code: no code available (3191) used to capture the joint instability.
 
Event or Problem Description
Additional information received for medical records that on (b)(6) 2019, patient experienced a fall, right hip dislocation, and bruises.Treated with closed reduction.On (b)(6) 2019, patient experienced a right hip dislocation while drying her foot.Treated with closed reduction under anesthesia.Radiographic studies revealed a fractured constraining ring.The patient continued to experience joint instability and revision was recommended.On (b)(6) 2019, patient received a liner and head revision to treat pain, joint instability, recurrent dislocations, and a fractured constraining ring.Upon entering the joint, the surgeon encountered and excised capsular metal staining.Pathology reports confirmed polyethylene particles and metallosis consistent with foreign body reaction.Periarticular scar tissue was removed.The patient was revised with competitor products.Surgical complications included postoperative bleeding anemia that did not require a transfusion.

Brand Name
PINN LNR CON +4 10D 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9739603
Report Number1818910-2020-05667
Device Sequence Number13541916
Product Code KWZ
UDI-Device Identifier10603295012009
UDI-Public10603295012009
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043058
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model Number1218-32-754
Device Catalogue Number121832754
Device Lot Number102265
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/11/2020
03/11/2020
04/03/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/17/2020
03/23/2020
04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DLT TS CER HD 12/14 32MM +9(136532730/7889789); PINN LNR CON +4 10D 32IDX54OD(121832754/102265)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight72